Welcome to ehealthforum,
Few women tend to have heavy bleeding as side effect of Mirena or IUD insertion. If the bleeding has been persistent for more than 10 days, or if it is heavy, or associated with cots and severe abdominal cramps, it should not be ignored. The exact cause can only be made out after careful evaluation done by your doctor/gynecologist. You should consider going ahead with getting further evaluation and follow-up check done by your doctor/gynecologist. Treatment as appropriate (based on examination findings and investigations results) would be started to help you control the bleeding and regulate your periods. Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.